Alert archive / Montana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 28, NWS Great Falls, MT

June 17, 2005Blaine County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 17, 2005, 5:42 PM MDT for Blaine County, Montana. It was in force for 83 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2005, 5:42 PM MDT (23:42 UTC)
Expired
Jun 17, 2005, 7:05 PM MDT
In force
83 min
Issued by
NWS Great Falls, MT
Area
Counties, with a storm outline in the text

County Blaine County, MT

The radar

The Glasgow radar (KGGW), 178 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:22 PM MDTTSTM WND GST 6015 N Chinook, MT
Jun 17, 6:22 PM MDTTSTM WND GST 6015 N Chinook, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:55 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 11.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTFX 172344
SVRTFX
MTC005-180100-
/O.NEW.KTFX.SV.W.0028.050617T2342Z-050618T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
542 PM MDT FRI JUN 17 2005

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAINE COUNTY IN NORTH CENTRAL MONTANA
  THIS INCLUDES THE CITY OF CHINOOK

* UNTIL 700 PM MDT

* AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
  NORTHWEST OF LLOYD TO 14 MILES WEST OF HAYS...MOVING NORTH AT
  30 MPH.

* THE SEVERE THUNDERSTORMS WILL BE...
  NEAR ZURICH AND FORT BELKNAP BY 550 PM.
  NEAR HARLEM BY 555 PM.
  NEAR TURNER 600 PM.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 393 AND 445.

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THESE STORMS.

HAIL UP TO GOLF BALLS HAS BEEN REPORTED IN SOUTHERN BLAINE COUNTY 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4783 10952 4781 10897 4792 10894 4803 10853
      4896 10829 4900 10945

$$

BRUSDA
3 follow-up statements
000 
WWUS55 KTFX 180003
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
602 PM MDT FRI JUN 17 2005

MTC005-180100-
/O.CON.KTFX.SV.W.0028.000000T0000Z-050618T0100Z/
BLAINE MT-
602 PM MDT FRI JUN 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR
BLAINE COUNTY...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND WIND GUSTS TO 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 15 MILES EAST OF HAVRE...SOUTHEASTWARD TO THE 
CITY OF HAYS. THE LINE OF STORMS WAS MOVING NORTH AT 25 MPH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4783 10952 4781 10897 4792 10894 4803 10853
      4896 10829 4900 10945

$$

BRUSDA
000 
WWUS55 KTFX 180028
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
627 PM MDT FRI JUN 17 2005

MTC005-180100-
/O.CON.KTFX.SV.W.0028.000000T0000Z-050618T0100Z/
BLAINE MT-
627 PM MDT FRI JUN 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR
BLAINE COUNTY...

AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND WIND GUSTS TO 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 15 MILES NORTH OF CHINOOK...SOUTH TO FORT 
BELKNAP...MOVING NORTH AT 25 MPH.

VERY HEAVY RAINS WILL ALSO ACCOMPANY THE STORMS. SOME FLOODING WILL 
OCCUR IN LOW LYING AREAS SUCH AS CREEKS...DITCHES AND UNDERPASSES. 
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN 
QUICKLY STALL.

LAT...LON 4783 10952 4781 10897 4792 10894 4803 10853
      4896 10829 4900 10945

$$

BRUSDA
000 
WWUS55 KTFX 180105
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
704 PM MDT FRI JUN 17 2005

MTC005-180130-
/O.EXP.KTFX.SV.W.0028.000000T0000Z-050618T0100Z/
BLAINE MT-
704 PM MDT FRI JUN 17 2005

...THE SEVERE THUNDERSTORM WARNING FOR BLAINE COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING IS EXITING BLAINE COUNTY...THUS THE 
WARNING IS BEING ALLOWED TO EXPIRE.

RADAR INDICATES THAT GUSTY WINDS TO 50 MPH...AND VERY HEAVY RAIN ARE 
STILL POSSIBLE FROM THIS STORM. THIS STORM WILL AFFECT AREAS EAST 
AND NORTH OF HARLEM...INCLUDING THE CITY OF TURNER THROUGH 730 PM.

LAT...LON 4783 10952 4781 10897 4792 10894 4803 10853
      4896 10829 4900 10945

$$

BRUSDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:26 PM MDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 17, 2:26 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
226 PM MDT FRI JUN 17 2005

.DISCUSSION...

TONIGHT THROUGH SUNDAY...ANOTHER BUSY AFTERNOON AND EVENING UNDERWAY
WITH A SEVERE THUNDERSTORM WATCH AND A FLASH FLOOD WATCH BOTH IN
EFFECT UNTIL 9 PM. MOIST SOUTHWEST FLOW ALOFT WITH EMBEDDED
VORTICITY LOBES WILL MOVE OVER AN UNSTABLE AIRMASS WHILE A SURFACE
FRONT PUSHES THROUGH THE REGION. THE SHEAR PROFILE CONTINUES TO LOOK
FAVORABLE FOR HAIL AND POSSIBLY A TORNADO...BUT IS EXPECTED TO
EVOLVE INTO A STRONG WIND RISK IN EASTERN PORTIONS OF THE CWA. DRIER
AIR AND MID LEVEL RIDGING WILL MOVE OVER THE AREA LATER TONIGHT
THROUGH MID AFTERNOON SATURDAY...BUT WILL STILL KEEP ISOLATED POPS
IN PLACE SINCE CONVECTION HAS BEEN SUCCESSFUL AT POPPING UP WHEN
LEAST EXPECTED LATELY. THE AIRMASS BECOMES SLIGHTLY UNSTABLE AGAIN
SATURDAY AFTERNOON FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS.
HOWEVER...DEWPOINTS WILL BE MUCH LOWER AND THE WIND PROFILE DOES
NOT LOOK AS FAVORABLE FOR SEVERE CONVECTION. UPPER LEVEL DYNAMIC
SUPPORT IS ALSO MUCH WEAKER THAN TODAY. ANY CONVECTION THAT DOES
FORM SHOULD TAPER OFF DURING THE LATE EVENING. CONVECTION WILL
TAPER OFF SATURDAY EVENING AND SUNDAY MORNING. BY SUNDAY AFTERNOON
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ONCE AGAIN. MPJ

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...THE CURRENT LONG WAVE
PATTERN FEATURES NEGATIVE HEIGHT ANOMALIES OFF THE PACIFIC
NORTHWEST/BRITISH COLUMBIA COAST WITH POSITIVE ANOMALIES OVER
ALASKA. WITH A BLOCKY AND RATHER HIGH AMPLITUDE PATTERN IN
PLACE...LITTLE CHANGE IS EXPECTED IN THE LARGE SCALE PATTERN
THROUGH THE MIDDLE OF NEXT WEEK. A MOIST SOUTHWEST FLOW WILL
THEREFORE CONTINUE ACROSS THE NORTHERN ROCKIES. SOME DIGGING OF
THE UPPER LEVEL LOW SITUATED OFF THE PACIFIC NORTHWEST COAST WILL
BE FAVORED...WHICH WILL INDUCE SOME RIDGING ALONG AND WEST OF THE
DIVIDE. SOME CORRESPONDING MIDDLE LEVEL WARMING IS EXPECTED WHICH
WOULD LIMIT OVERALL COVERAGE OF CONVECTION. LOWER CHANCE POPS WILL
THEREFORE BE PLACED OVER THE FORECAST AREA FOR THE ENTIRE PERIOD.
WITH THE WEAKLY ANTICYCLONIC FLOW DEVELOPING ALOFT...TEMPERATURES
WILL WARM TO ABOVE NORMAL VALUES OVER MOST LOCATIONS. SCHAUMANN

THURSDAY THROUGH FRIDAY...EXTENDED MODELS BASICALLY AGREE ON AN
UPPER LEVEL TROUGH OF LOW PRESSURE DIGGING DOWN THE PACIFIC
NORTHWEST CREATING A SOUTHWEST FLOW ALOFT. A JET MAX WILL ENHANCE
INSTABILITY OVER NORTHWEST MONTANA KICKING OFF SHOWERS AND
THUNDERSTORMS MAINLY FOR THE WESTERN MOUNTAINS AND ADJACENT
FOOTHILLS. FRIDAY EVENING INTO SATURDAY APPEARS TO BE THE MORE
ACTIVE PERIOD. SAUCIER

&&

.AVIATION...
UPDATED AT 1725Z
AN UPPER LEVEL LOW WILL REMAIN OVER THE PACIFIC NORTHWEST PUTTING
MONTANA IN A MOIST SOUTH TO SOUTHWEST FLOW ALOFT. A DISTURBANCE THAT
IS MOVING THROUGH THIS MORNING HAS ALREADY INITIATED SHOWERS AND
THUNDERSTORMS WEST OF AND ALONG THE CONTINENTAL DIVIDE...WITH MORE
WIDESPREAD ACTIVITY EXPECTED THIS AFTERNOON. SOME OF THE STORMS WILL
CONTAIN LARGE HAIL AND STRONG WINDS. MOST OF THE THUNDERSTORM
ACTIVITY WILL MOVE INTO CANADA LATER THIS EVENING WITH PARTLY CLOUDY
SKIES EXPECTED OVER MOST AREAS BY LATE TONIGHT. VFR CONDITIONS WILL
PREVAIL OVER MANY AREAS THROUGH TONIGHT WITH LOCAL AREAS OF MVFR DUE
TO VISIBILITIES AND CEILINGS NEAR THUNDERSTORMS...WITH A FEW POCKETS
OF IFR NEAR THE STRONGEST STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  47  74  46  76 /  40  20  40  20
CTB  46  70  44  72 /  40  30  40  20
HLN  47  74  48  78 /  40  20  40  20
BZN  41  74  41  78 /  30  20  30  20
WEY  39  65  40  72 /  20  20  20  20
DLN  39  70  40  76 /  30  20  40  20
HVR  52  77  49  79 /  40  20  30  20
LWT  46  75  46  76 /  30  20  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM FRIDAY FOR MTZ009-MTZ010-MTZ011-
MTZ012-MTZ013-MTZ014-MTZ044-MTZ045-MTZ046-MTZ047-MTZ048-MTZ049-
MTZ050-MTZ051-MTZ054.

SEVERE THUNDERSTORM WATCH UNTIL 9 PM FRIDAY FOR MTZ009-MTZ010-
MTZ011-MTZ012-MTZ013-MTZ014-MTZ044-MTZ045-MTZ046-MTZ047-MTZ048-
MTZ049-MTZ050-MTZ051-MTZ052-MTZ053-MTZ054-MTZ055.

SMALL STREAM FLOOD ADVISORY CONTINUES THROUGH NOON SATURDAY FOR
MTZ050- MTZ051.

&&

SHORT TERM...MPJ
LONG TERM....SCHAUMANN
AVIATION...THOMSON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 17, 4:43 AM MDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
443 AM MDT FRI JUN 17 2005

MTZ050-051-181045-
JUDITH BASIN-FERGUS-
443 AM MDT FRI JUN 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL NOON TODAY FOR
JUDITH BASIN AND FERGUS COUNTIES. PLEASE SEE GTFFLSTFX FOR FURTHER
DETAILS.

THUNDERSTORMS ARE EXPECTED AGAIN TODAY. A FEW THUNDERSTORMS COULD
BE SEVERE WITH LARGE HAIL...STRONG WINDS...HEAVY RAINFALL AND
FREQUENT LIGHTNING THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>013-044>047-049-054-181045-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-MEAGHER-
443 AM MDT FRI JUN 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA...SOUTHWEST MONTANA AND CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED AGAIN TODAY. A FEW THUNDERSTORMS COULD
BE SEVERE WITH LARGE HAIL...STRONG WINDS...HEAVY RAINFALL AND
FREQUENT LIGHTNING THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-009-014-015-048-052-053-055-181045-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN-
443 AM MDT FRI JUN 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY. SOME OF THE
THUNDERSTORMS WILL HAVE STRONG GUSTY WINDS...HAIL...HEAVY
RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 17, 1:09 PM MDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
109 PM MDT FRI JUN 17 2005

MTZ009>014-044>055-180300-
BLAINE-BROADWATER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
CHOUTEAU-EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-FERGUS-
GALLATIN-HILL-JEFFERSON-JUDITH BASIN-LIBERTY-MEAGHER-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-TOOLE-
109 PM MDT FRI JUN 17 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
495 IN EFFECT UNTIL 9 PM...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST MONTANA.
BLAINE...BROADWATER...CASCADE...CHOUTEAU...FERGUS...GALLATIN...
GLACIER...HILL...JEFFERSON...JUDITH BASIN...LEWIS AND
CLARK...LIBERTY...MEAGHER...PONDERA...TETON...AND TOOLE.

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS
OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
Local storm report, Jun 17, 2:34 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
234 PM MDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             6 SW STANFORD           47.09N 110.31W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

0327 PM     HAIL             N STANFORD              47.15N 110.22W
06/16/2005  0.50 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

            DIME SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             2 NW WINDHAM            47.10N 110.17W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             6 E GEYSER              47.27N 110.36W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0340 PM     HAIL             WISDOM                  45.62N 113.45W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0410 PM     HAIL             3 WNW WISE RIVER        45.81N 113.01W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            US FOREST SERVICE OFFICE IN WISE RIVER.

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0440 PM     HAIL             5 W LEWISTOWN           47.07N 109.53W
06/16/2005  0.25 INCH        FERGUS             MT   TRAINED SPOTTER

            LOTS OF PEA SIZED HAIL. HEAVY RAINFALL THAT BACKED UP
            SEWERS BRIEFLY. LIGHTNING STARTED 2 FIRES.

0540 PM     HAIL             BASIN                   46.27N 112.26W
06/16/2005  0.50 INCH        JEFFERSON          MT   TRAINED SPOTTER

0550 PM     HAIL             5 W JEFFERSON CITY      46.39N 112.13W
06/16/2005  1.00 INCH        JEFFERSON          MT   TRAINED SPOTTER

0605 PM     HAIL             CLANCY                  46.47N 111.99W
06/16/2005  1.75 INCH        JEFFERSON          MT   TRAINED SPOTTER

            WINDOWS BROKEN AND CARS DAMAGED

0635 PM     HAIL             3 S CANYON FERRY DAM    46.61N 111.73W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND AND DOCKS
            AT YACHT BASIN MARINA.

0640 PM     HAIL             20 SE CASCADE           47.07N 111.40W
06/16/2005  0.25 INCH        CASCADE            MT   TRAINED SPOTTER

0640 PM     HAIL             12 E HELENA             46.60N 111.77W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            HAIL COVERED HIGHWAY CAUSING CAR TO SLIDE OFF.

0650 PM     TSTM WND GST     75 WNW ZURICH           47.07N 111.40W
06/16/2005  58 MPH           CASCADE            MT   TRAINED SPOTTER

            58 MPH WIND GUST OCCURED AT 650 PM MDT. 0.94 INCHES OF
            RAIN WITH PEA SIZED - 0.25 INCH DIAMETER - HAIL FELL
            BETWEEN 640 PM AND 705 PM MDT.

0730 PM     TSTM WND GST     9 S GREAT FALLS         47.37N 111.29W
06/16/2005  65 MPH           CASCADE            MT   NWS EMPLOYEE

            65 MPH WINDS FOR 10 MINUTES...PEA SIZE HAIL...VERY HEAVY
            RAIN.

0730 PM     TSTM WND GST     8 SW BELT               47.30N 111.05W
06/16/2005  60 MPH           CASCADE            MT   TRAINED SPOTTER

0929 PM     TSTM WND GST     5 NE DILLON             45.27N 112.56W
06/16/2005  64 MPH           BEAVERHEAD         MT   OFFICIAL NWS OBS

            POWER LINES ALSO DOWN IN THE DILLON AREA PER SHERIFF
            REPORT.

1210 PM     HAIL             12 W FAIRFIELD          47.62N 112.24W
06/17/2005  0.25 INCH        TETON              MT   TRAINED SPOTTER

            BRIEF HEAVY RAIN AND GUSTY WINDS...BUT NOT STRONG.

1250 PM     TSTM WND GST     6 N NORRIS              45.65N 111.69W
06/17/2005  63 MPH           MADISON            MT   DEPT OF HIGHWAYS

            NORRIS HILL DOT

&&

EKURDY
Local storm report, Jun 17, 4:07 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
407 PM MDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             SQUARE BUTTE            47.51N 110.20W
06/17/2005  0.50 INCH        CHOUTEAU           MT   PUBLIC

0350 PM     HAIL             17 E FORT BENTON        47.83N 110.29W
06/17/2005  0.75 INCH        CHOUTEAU           MT   PUBLIC

0402 PM     HAIL             19 NNE DUNKIRK          48.73N 111.50W
06/17/2005  1.00 INCH        TOOLE              MT   CO-OP OBSERVER

            HEAVY RAIN ALSO

&&

BRUSDA
Local storm report, Jun 17, 4:23 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
423 PM MDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             19 E GERALDINE          47.60N 109.86W
06/17/2005  0.50 INCH        CHOUTEAU           MT   PUBLIC

            MARBLE SIZE HAIL 2 TO 3 INCHES DEEP.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:20 PM MDTSevere Thunderstorm WarningTFXBroadwater, Lewis and Clark40 min
Jun 16, 6:44 PM MDTSevere Thunderstorm WarningTFXCascade, Meagher84 min
Jun 16, 7:51 PM MDTSevere Thunderstorm WarningTFXChouteau52 min
Jun 16, 7:58 PM MDTFlash Flood WarningTFXChouteau3 hr
Jun 16, 9:38 PM MDTSevere Thunderstorm WarningTFXBeaverhead, Madison57 min
Jun 17, 12:56 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton39 min
Jun 17, 3:23 PM MDTSevere Thunderstorm WarningTFXChouteau, Judith Basin37 min
Jun 17, 3:56 PM MDTSevere Thunderstorm WarningTFXChouteau, Fergus49 min
Jun 17, 3:59 PM MDTSevere Thunderstorm WarningTFXToole52 min
Jun 17, 4:18 PM MDTSevere Thunderstorm WarningTFXChouteau, Liberty45 min
Jun 17, 4:41 PM MDTTornado WarningTFXFergus34 min
Jun 17, 4:55 PM MDTTornado WarningTFXBlaine, Fergus37 min
Jun 17, 5:04 PM MDTSevere Thunderstorm WarningTFXFergus51 min
Jun 17, 5:07 PM MDTSevere Thunderstorm WarningTFXHill, Liberty27 min

Nearby

Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.